Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for swelling and numbness in the foot

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

default
Posted on Tue, 30 Aug 2016 in Medicines and Side Effects
Question: Both of my feet are swollen and are partialy numb from toes to arch of foot.
doctor
Answered by Dr. Noble Zachariah 37 minutes later
Brief Answer:
Please provide more information.

Detailed Answer:
Hello,

Welcome and thanks for your query.
As you are seeing your doctor every 2 months I would like to know what health issues you have. Swelling of the feet are most commonly due to fluid collection in the sub cutaneous tissue. This can occur in kidney diseases, liver diseases, due to a decreased pumping action of the heart or even use of anti inflammatory medicines (NSAIDs). There can be local causes like clot in the veins, lymphedema.
The treatment of the swelling depends on the cause and therefore please let me have the complete picture before I make suggestions to help you.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 19 minutes later
To answer your questions, I am diagnosed osteoarthritis (both knees have been removed), it is in my lower back and hands. I have fybromyalgia, and was diagnosed with Bipolar Disorder. my meds range from gabapentin, lithium, locac,naproxen, diazapan, topiramate, propranolol, amitriptyline, pecocet, lamotrigine, zopiclone, trazodone, and sumatriptan for headaches.
doctor
Answered by Dr. Noble Zachariah 1 hour later
Brief Answer:
Salt retention and reduced lymph flow.

Detailed Answer:
Welcome back.
Since you had surgery to replace your knees, some draining lymph vessels would have been cut in the process, decreasing the flow of lymph. This can lead to its collection in the legs and feet , giving rise to swelling.
Naproxen is a NSAID. This leads to salt retention and swelling.
Restrict salt and fluids. You can also use small dose of diuretic like lasix to reduce the swelling.

Wish you good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 4 days later
The diagnosis would have been fine, but I had my knees replaced 6 years ago and been on naproxen for 9 years
doctor
Answered by Dr. Noble Zachariah 1 hour later
Brief Answer:
Long time NSAID usage can harm

Detailed Answer:
Since you had not mentioned the temporal details of the surgery and medication, I presumed them to be recent. Please check your kidney and liver functions and let me know.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 1 hour later
will be seeing family Dr. this week will advise. Thank you
doctor
Answered by Dr. Noble Zachariah 26 hours later
Brief Answer:
You're welcome

Detailed Answer:
It was nice interacting with you.
Will appreciate your update after shall be happy to give my opinion
Wish you good health and a great day.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Lymphedema

doctor1 MD

I LIVE IN WISCONSIN AND HAVE LYMPHEDEMA IN MY RIGHT LEG AND HAS SPREAD TO MY GENITALS (SCROTUM & PENIS). VERY HARD TO FIND HELP WITH GENITAL...

doctor1 MD

Hi I have hypercalcemia. I now have kidney damage from it. I am finally working with about 75% of my kidneys again after about 2 years of suffering...

doctor1 MD

Hi Doctor, I am nisha. My husband is not feeling well. he is 31 years old and he is having swelling in both legs (foot) without any pain and all...

doctor1 MD

Diagnosis this far: low vitamin D, lymphedema, uterine polyps. Blood tests that are concerning me: Creatinine: 0.2 tryglycerides 268 HDL 34 MCV 95...

doctor1 MD

leaky lymph glands in pelvic/groin making both legs swell increasingly and I am told by my massage person that groin lymph nodes are congested and...

doctor1 MD

Hello. Could you please tell me the name of this rash and how to get rid of it. I slept on my side for about 3 or 4 hours and when i woke this rash...

doctor1 MD

I had a PE 6 years ago and I am now having some issues that concern me. I am feeling cold sensation in my right arm and hand and my right leg is...